Alert archive / Nebraska / High Wind Watches in 2007
High Wind Watch 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Oct 16, 2007, 11:39 AM MDT for Crook County, Weston County, Wyoming; 7 counties in Nebraska. It took effect at Oct 17, 2007, 2:39 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2007, 11:39 AM MDT (17:39 UTC)
- In effect from
- Oct 17, 2007, 2:39 PM MDT
- Expired
- Oct 17, 2007, 9:32 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Crook County, WY, Weston County, WY
The radar
The Cheyenne radar (KCYS), 164 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 5.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 161739 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1139 AM MDT TUE OCT 16 2007 ...A HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... .A LOW PRESSURE SYSTEM WILL INTENSIFY OVER THE CENTRAL PLAINS WEDNESDAY NIGHT AND THURSDAY. THIS WILL RESULT IN A STRONG PRESSURE GRADIENT OVER THE AREA WHICH WILL LEAD TO STRONG WINDS OVER THE LARAMIE RANGE AND AREAS EAST. NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-170145- /O.NEW.KCYS.HW.A.0009.071018T0300Z-071018T2100Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...GARRETT...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE... PINE BLUFFS 1139 AM MDT TUE OCT 16 2007 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. WEST TO NORTHWEST WINDS WILL BE SUSTAINED AT 40 TO 50 MPH IN THE MOUNTAINS WITH GUSTS TO 70 MPH. WINDS AT THE LOWER ELEVATIONS OF WYOMING AND THE WESTERN NEBRASKA PANHANDLE WILL BE SUSTAINED AT 30 TO 45 MPH WITH GUSTS TO 60 MPH WEDNESDAY NIGHT AND THURSDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
4 follow-up statements
000 WWUS75 KCYS 170137 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 737 PM MDT TUE OCT 16 2007 ...A HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... .A DEEPENING LOW PRESSURE AREA ACROSS THE CENTRAL PLAINS WILL COMBINE WITH A BUILDING HIGH PRESSURE OVER THE GREAT BASIN TO PRODUCE A STRONG PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE WEDNESDAY NIGHT THROUGH SUNDAY. THIS IS EXPECTED TO PRODUCE VERY WINDY CONDITIONS ACROSS THE AREA. NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-171200- /O.CON.KCYS.HW.A.0009.071018T0300Z-071018T2100Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...GARRETT...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE... PINE BLUFFS 737 PM MDT TUE OCT 16 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. WEST TO NORTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH WILL BE POSSIBLE IN THE LARAMIE...SNOWY...AND SIERRA MADRES BEGINNING WEDNESDAY EVENING AND ENDING THURSDAY AFTERNOON. MEANWHILE LOWER ELEVATIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE MAY SEE WINDS OF 30 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH DURING THE SAME TIME FRAME. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS IN LOWER ELEVATIONS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. MOUNTAIN LOCATIONS MAY EXPERIENCE SUSTAINED WINDS OF 50 MPH WITH GUSTS TO 70 MPH. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ HAHN
000 WWUS75 KCYS 171014 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 414 AM MDT WED OCT 17 2007 ...A HIGH WIND WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... .A DEEPENING LOW PRESSURE AREA ACROSS THE CENTRAL PLAINS WILL COMBINE WITH A BUILDING HIGH PRESSURE OVER THE GREAT BASIN TO PRODUCE A STRONG PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE WEDNESDAY NIGHT THROUGH THURSDAY. THIS IS EXPECTED TO PRODUCE VERY WINDY CONDITIONS ACROSS THE AREA. WYZ059-060-064-066>070-171115- /O.CAN.KCYS.HW.A.0009.071018T0300Z-071018T2100Z/ CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...GARRETT... BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON... CHEYENNE...PINE BLUFFS 414 AM MDT WED OCT 17 2007 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. STRONG AND GUSTY WINDS ARE STILL EXPECTED TO DEVELOP WEDNESDAY NIGHT AND CONTINUE THROUGH THURSDAY AFTERNOON...BUT IT APPEARS THAT THE WINDS WILL REMAIN BELOW HIGH WIND LEVELS. NORTHWESTERLY WINDS SHOULD INCREASE TO 25 TO 40 MPH ACROSS THE EASTERN PLAINS OF WYOMING TONIGHT AND PERSIST DURING THE DAY THURSDAY. SOME GUSTS AROUND 55 MPH ARE POSSIBLE...MAINLY CLOSE TO THE NEBRASKA BORDER. $$ NEZ001>003-019>021-054-055-172100- /O.EXT.KCYS.HW.A.0009.071018T1200Z-071018T2200Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 414 AM MDT WED OCT 17 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS MUCH OF THE NEBRASKA PANHANDLE FROM EARLY THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KCYS 172039 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 239 PM MDT WED OCT 17 2007 ...A HIGH WIND WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR PORTIONS OF THE WYOMING PLAINS AND THE WESTERN NEBRASKA PANHANDLE... ...A HIGH WINDS WARNING IS IN EFFECT FOR PLATTE COUNTY WYOMING... .DEEPENING LOW PRESSURE ACROSS THE CENTRAL PLAINS WILL COMBINE WITH BUILDING HIGH PRESSURE OVER THE GREAT BASIN TO PRODUCE A STRONG PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE WEDNESDAY NIGHT THROUGH THURSDAY. THIS IS EXPECTED TO PRODUCE VERY WINDY CONDITIONS ACROSS THE AREA. WYZ067-181200- /O.NEW.KCYS.HW.W.0011.071018T0900Z-071018T2200Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 239 PM MDT WED OCT 17 2007 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 4 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 4 PM MDT THURSDAY FOR PLATTE COUNTY. WEST TO NORTHWEST WINDS WILL GRADUALLY INCREASE OVERNIGHT AND EVENTUALLY BECOME SUSTAINED AT 35 TO 40 MPH WITH GUSTS TO 65 MPH BY MORNING. THESE CROSSWINDS WILL HAVE A DANGEROUS IMPACT FOR TRAVELERS ALONG INTERSTATE 25...ESPECIALLY FROM WHEATLAND SOUTHWARD. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS DRIVING. $$ WYZ068>070-181200- /O.EXB.KCYS.HW.A.0009.071018T0900Z-071018T2200Z/ GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...TORRINGTON...CHEYENNE...PINE BLUFFS 239 PM MDT WED OCT 17 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS MUCH OF SOUTHEAST WYOMING EAST OF THE LARAMIE RANGE FROM EARLY THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NEZ001>003-019>021-054-055-181200- /O.CON.KCYS.HW.A.0009.071018T1200Z-071018T2200Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 239 PM MDT WED OCT 17 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS MUCH OF THE NEBRASKA PANHANDLE FROM EARLY THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ SOWKO
000 WWUS75 KCYS 180332 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 932 PM MDT WED OCT 17 2007 ...WINDS WILL STRENGTHEN ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE LATE TONIGHT THROUGH THURSDAY AFTERNOON... .DEEPENING LOW PRESSURE ACROSS THE CENTRAL PLAINS WILL COMBINE WITH BUILDING HIGH PRESSURE OVER THE GREAT BASIN TO PRODUCE A STRONG PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE LATE TONIGHT THROUGH THURSDAY AFTERNOON. THIS IS EXPECTED TO PRODUCE WINDY CONDITIONS ACROSS THE AREA. WYZ068>070-180445- /O.CAN.KCYS.HW.A.0009.071018T0900Z-071018T2200Z/ GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...TORRINGTON...CHEYENNE...PINE BLUFFS 932 PM MDT WED OCT 17 2007 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. WINDS ARE EXPECTED TO REMAIN JUST BELOW HIGH WIND WARNING CRITERIA... THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELLED. HOWEVER...NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN STILL BE EXPECTED ACROSS SOUTHEAST WYOMING LATE TONIGHT THROUGH THURSDAY AFTERNOON. $$ WYZ067-181200- /O.CON.KCYS.HW.W.0011.071018T0900Z-071018T2200Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 932 PM MDT WED OCT 17 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 4 PM MDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 4 PM MDT THURSDAY. WEST TO NORTHWEST WINDS WILL GRADUALLY INCREASE OVERNIGHT AND EVENTUALLY BECOME SUSTAINED AT 35 TO 40 MPH WITH GUSTS TO 65 MPH BY MORNING. THESE CROSSWINDS WILL HAVE A DANGEROUS IMPACT FOR TRAVELERS ALONG INTERSTATE 25...ESPECIALLY IN THE VICINITY OF BORDEAUX. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS DRIVING. $$ NEZ001>003-019>021-054-055-181200- /O.UPG.KCYS.HW.A.0009.071018T1200Z-071018T2200Z/ /O.NEW.KCYS.WI.Y.0013.071018T1200Z-071018T2200Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 932 PM MDT WED OCT 17 2007 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED ACROSS MUCH OF THE WESTERN NEBRASKA PANHANDLE LATE TONIGHT THROUGH THURSDAY AFTERNOON. MOTORISTS TRAVELLING IN HIGH PROFILE VEHICLES ALONG INTERSTATE 80 SHOULD BE PREPARED FOR DANGEROUS CROSSWINDS LATE TONIGHT THROUGH THURSDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HAHN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Oct 16, 3:32 AM MDT, 8 hours 7 minutes earlier.
Area forecast discussion, Oct 16, 3:32 AM MDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 332 AM MDT TUE OCT 16 2007 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... A MOIST BOUNDARY LAYER AND GENERALLY LIGHT WINDS WILL PRODUCE LOW CLOUDS AND FOG OVER MUCH OF THE EAST PART OF THE CWA THROUGH MID MORNING. THE VISIBILITIES WILL BE THE LOWEST IN THE RIVER VALLEYS ESPECIALLY THE NORTH PLATTE VALLEY FROM KDGW TO SOUTHEAST OF KBFF. OTHERWISE TODAY WILL BE PLEASANT AS A SHORTWAVE RIDGE ALOFT BUILDS OVER THE ROCKIES. HIGH TEMPERATURES TODAY WILL BE AT LEAST 10 DEGREES WARMER THAN THOSE OF MONDAY. ATTENTION THEN TURNS TO THE NEGATIVELY TILTED SHORTWAVE TROUGH CURRENTLY OFF THE WEST COAST. IN THE PROGRESSIVE PATTERN...THE FEATURE RACES EAST AND WILL SPREAD CLOUDS AND LIGHT PRECIPITATION INTO THE WEST PART OF THE CWA AS EARLY AS THIS EVENING. MODELS ARE ALL VERY SIMILAR THROUGH WEDNESDAY NIGHT WITH AN UPPER LOW FORMING OVER THE CENTRAL PLAINS. CLOUDS AND PRECIPITATION WILL SPREAD EAST TONIGHT AND WEDNESDAY WITH MANY LOCATIONS RECEIVING PRECIPITATION BY WEDNESDAY NIGHT. THE NORTHERLY FLOW LATER WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT SHOULD MAKE THE NORTHERN LARAMIE RANGE AND PARTS OF THE PINE RIDGE THE MOST LIKELY AREAS FOR SHOWERS. LATER WEDNESDAY AFTERNOON AND EARLY EVENING THE LAPSE RATES STEEPEN AND SHOULD ALLOW FOR SOME THUNDERSTORMS TO DEVELOP. SNOW LEVEL WILL LOWER WEDNESDAY NIGHT AND BY 12Z THURSDAY WILL LIKELY BE AROUND 5500 FEET. ACCUMULATIONS OF SNOW WILL BE MAINLY IN THE SNOWY AND LARAMIE RANGES DURING THAT TIME. ALONG WITH THE CHANCE OF PRECIPITATION WILL BE COOLER TEMPERATURES WEDNESDAY AND WEDNESDAY NIGHT AND STRONG WINDS FOR WEDNESDAY AFTERNOON AND ESPECIALLY WEDNESDAY NIGHT. GUSTS TO 45 MPH WILL BE LIKELY OVER THE EAST PART OF THE CWA AND A WIND ADVISORY MAY BE NEEDED FOR THE PANHANDLE WEDNESDAY NIGHT. .LONG TERM...THURSDAY THROUGH MONDAY...THINGS CLEARING OUT THURSDAY MORNING AS UPPER SYSTEM MOVES EAST OVER THE UPPER MIDWEST AND DRIER NW FLOW MOVES OVER THE REGION. WINDY CONDITIONS ON THURSDAY WITH FAST MID LEVEL FLOW AND DECENT SFC PRESSURE GRADIENT. SHORT RIDGE WILL THEN MOVE ACROSS THE REGION FRIDAY INTO SATURDAY WHILE WEAKENING...WITH MILD AND MAINLY DRY WEATHER EXPECTED OVER MOST OF THE CWA. STILL QUITE BREEZY OVER AND CLOSE TO THE MTNS FRIDAY AS SFC LEE TROFFING BEGINS TO DEEPEN. ATTENTION THEN TURNS TO NEXT SIG UPPER TROF WHICH IS PROGGED TO DIG OVER THE CENTRAL ROCKIES BY LATE SATURDAY THROUGH SUNDAY...THEN SHIFTING OVER THE PLAINS SUNDAY NIGHT AND MONDAY. GFS SOMEWHAT SLOWER THAN ECMWF IN HANDLING SYSTEM BUT IN AGREEMENT IN INCREASING QPF OVER MUCH OF THE CWA SAT NIGHT INTO SUNDAY. WILL BUMP UP POPS FOR THAT TIME AS WELL AS LOWER MAXS SUNDAY. SYSTEM SHOULD CLEAR THE AREA ON MONDAY. && .AVIATION...THROUGH 15Z THERE WILL BE AREAS OF IFR CEILINGS AND VISIBLIITIES IN FOG OVER THE EAST PART OF THE CWA. THE MORE WIDESPREAD IFR CONDITIONS DURING THAT TIME WILL BE ALONG THE NORTH PLATTE RIVER VALLEY AND AFFECTING KDGW...KTOR AND KBFF. MVFR CEILINGS PRODUCED BY THE PLAINS STORM SYSTEM WILL CONTINUE OVER THE NORTHEAST CORNER OF THE CWA...INCLUDING KCDR AND KAIA THROUGH 16Z. VFR CONDITIONS WILL THEN BE COMMON OVER THE CWA THROUGH EARLY TONIGHT. CLOUDS...SHOWERS AND WINDS WILL INCREASE TONIGHT AND WEDNESDAY OVER THE AREA...WITH CEILINGS GRADUALLY LOWERING. BY WEDNESDAY NIGHT...THERE SHOULD BE WIDESPREAD MVFR CEILINGS AND VISIBILITIES IN PRECIPITATION. IN ADDITION...NORTHERLY SURFACE WINDS WILL GUST TO 40 KNOTS OVER MOST OF THE CWA WEDNESDAY NIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/EMANUEL
Hazardous weather outlook, Oct 16, 4:43 AM MDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 443 AM MDT TUE OCT 16 2007 NEZ001>003-019>021-054-055-WYZ059>070-171100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 443 AM MDT TUE OCT 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PASSING UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS TO MUCH OF THE AREA LATE WEDNESDAY AND THURSDAY ALONG WITH SOME SNOW OVER THE MOUNTAINS. A STRONGER LOW PRESSURE SYSTEM MAY AFFECT THE REGION LATE SATURDAY INTO SUNDAY POSSIBLY PRODUCING MORE WIDESPREAD RAIN AND SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
High Wind Watches in Nebraska, 2007High Wind Watches in Wyoming, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.